MAUDE Adverse Event Report: ARTHREX, INC. BUR,RND,CLEARCUT 8 FLUT,4.0MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BUR,RND,CLEARCUT 8 FLUT,4.0MMX 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BUR,RND,CLEARCUT 8 FLUT,4.0MMX 13CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by an arthrex employee via sems that an ar-8400cre burr was damaged at the cutting edge.This was discovered use in a foot joint repair procedure when the shaver was used on cartilage/tissue on (b)(6) 2021.The case was completed using a new product.Rep contacted (b)(6) to confirm whether fragments were produced/entered patient.Update: rep returned contact (b)(6).Confirmed fragments were produced and entered the patient.All debris was confirmed removed.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation showed that approx.1 inch of the distal tip had broken off of the inner tube.The outer tube was noted to have scratches at the transparent hood.Device functioning could not be performed due to the damaged of the device.The cause is undetermined; however, a most likely cause is user applied mechanical damage via prying/leveraging the burr against bone and/or hard tissue.

Brand Name
BUR,RND,CLEARCUT 8 FLUT,4.0MMX 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12984010
Report Number1220246-2021-04090
Device Sequence Number4432034
Product Code GFF
UDI-Device Identifier00888867043510
UDI-Public00888867043510
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberBUR,RND,CLEARCUT 8 FLUT,4.0MMX 13CM
Device Catalogue NumberAR-8400CRE
Device Lot Number12922386
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown